Alert archive / Oregon / Storm Warnings in 2018
Storm Warning 4, NWS Medford, OR
NWS Medford, OR issued this storm warning at Jan 26, 2018, 2:24 AM PST. It took effect at Jan 26, 2018, 10:00 PM PST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 26, 2018, 2:24 AM PST (10:24 UTC)
- In effect from
- Jan 26, 2018, 10:00 PM PST
- Expired
- Jan 27, 2018, 7:00 AM PST
- In force
- 9 hr
- Issued by
- NWS Medford, OR
The text
As transmitted.
294 WHUS76 KMFR 261024 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 224 AM PST Fri Jan 26 2018 PZZ370-262330- /O.CON.KMFR.SC.Y.0010.000000T0000Z-180127T0000Z/ /O.EXT.KMFR.GL.W.0009.180127T0000Z-180127T1500Z/ /O.NEW.KMFR.SR.W.0004.180127T0600Z-180127T1500Z/ /O.NEW.KMFR.SE.W.0011.180127T1500Z-180128T0600Z/ Waters from Florence to Cape Blanco OR from 10 to 60 nm- 224 AM PST Fri Jan 26 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... ...STORM WARNING IN EFFECT FROM 10 PM THIS EVENING TO 7 AM PST SATURDAY... ...HAZARDOUS SEAS WARNING IN EFFECT FROM 7 AM TO 10 PM PST SATURDAY... The National Weather Service in Medford has issued a Storm Warning...which is in effect from 10 PM this evening to 7 AM PST Saturday. A Hazardous Seas Warning has also been issued. This Hazardous Seas Warning is in effect from 7 AM to 10 PM PST Saturday. * Winds...South to southwest 15 to 20 kt through this morning. Winds turn south and increase to 25 to 30 kt Friday afternoon, increasing further to gales 35 to 45 kt Friday evening with gusts to 55 kt tonight. * Seas...Seas will remain steep, gradually diminishing to 12 to 14 feet this afternoon. Seas will build again becoming very steep and hazardous increasing to 17 to 22 feet tonight. Seas will become more short period swell dominated and diminish to small craft advisory seas late Saturday evening. * Areas affected...All areas will be affected by gales and steep to very steep and hazardous seas through Saturday morning. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/hazard PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that winds and seas will create a potential hazard to smaller vessels and inexperienced mariners. A Storm Warning means winds of 48 to 63 knots along with extremely steep and dangerous seas are imminent or occurring. Recreational boaters should remain in port, or take shelter until winds and waves subside. Commercial vessels should prepare for very strong winds and dangerous sea conditions, and consider remaining in port or taking shelter in port until winds and waves subside. A Hazardous Seas Warning means very steep and hazardous sea conditions are imminent or occurring. Recreational boaters should remain in port, or take shelter until waves subside. Commercial vessels should prepare for rough seas and consider remaining in port or taking shelter in port until hazardous seas subside. && $$ PZZ350-356-376-262330- /O.CON.KMFR.SC.Y.0010.000000T0000Z-180127T0000Z/ /O.EXT.KMFR.GL.W.0009.180127T0000Z-180127T1500Z/ /O.NEW.KMFR.SE.W.0011.180127T1500Z-180128T0600Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 224 AM PST Fri Jan 26 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... ...GALE WARNING NOW IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM PST SATURDAY... ...HAZARDOUS SEAS WARNING IN EFFECT FROM 7 AM TO 10 PM PST SATURDAY... The National Weather Service in Medford has issued a Hazardous Seas Warning...which is in effect from 7 AM to 10 PM PST Saturday. * Winds...South to southwest 10 to 20 kt through this afternoon. Winds turn south and increase to 20 to 25 kt late Friday afternoon, increasing further to gales 30 to 40 kt Friday evening with occasional gusts to 50 kt possible late Friday night from Cape Blanco northward. * Seas...Seas will remain steep, gradually diminishing to 12 to 14 feet this afternoon. Seas will build again becoming very steep and hazardous increasing to 12 to 17 feet tonight. Seas will become more short period swell dominated and diminish to small craft advisory seas late Saturday evening. * Areas affected...All areas will be affected by steep to very steep and hazardous seas through Saturday morning. All areas will be affected by gales, with the strongest winds expected north of Gold Beach. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/hazard PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that winds and seas will create a potential hazard to smaller vessels and inexperienced mariners. A Hazardous Seas Warning means very steep and hazardous sea conditions are imminent or occurring. Recreational boaters should remain in port, or take shelter until waves subside. Commercial vessels should prepare for rough seas and consider remaining in port or taking shelter in port until hazardous seas subside. && $$ Sven http://www.weather.gov/medford
3 follow-up statements
659 WHUS76 KMFR 262200 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 200 PM PST Fri Jan 26 2018 PZZ370-271100- /O.CON.KMFR.SC.Y.0010.000000T0000Z-180127T0000Z/ /O.CON.KMFR.GL.W.0009.180127T0000Z-180127T1500Z/ /O.CON.KMFR.SR.W.0004.180127T0600Z-180127T1500Z/ /O.CON.KMFR.SE.W.0011.180127T1500Z-180128T0600Z/ Waters from Florence to Cape Blanco OR from 10 to 60 nm- 200 PM PST Fri Jan 26 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... ...STORM WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 7 AM PST SATURDAY... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 7 AM TO 10 PM PST SATURDAY... * Winds...South increasing to 25 to 30 kt this afternoon, increasing further to gales 35 to 45 kt this evening with gusts to 55 kt tonight. * Seas...Steep seas 12 to 14 feet this afternoon. Seas will become very steep and hazardous, building to 18 to 24 feet tonight. Seas will become more dominated by short period swell and diminish to small craft advisory levels Saturday night. * Areas affected...All areas will be affected by gales and steep to very steep and hazardous seas through Saturday morning. Storm force winds will occur between 10 NM and 40 NM offshore. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/hazard PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that winds and seas will create a potential hazard to smaller vessels and inexperienced mariners. A Storm Warning means winds of 48 to 63 knots along with extremely steep and dangerous seas are imminent or occurring. Recreational boaters should remain in port, or take shelter until winds and waves subside. Commercial vessels should prepare for very strong winds and dangerous sea conditions, and consider remaining in port or taking shelter in port until winds and waves subside. A Hazardous Seas Warning means very steep and hazardous sea conditions are imminent or occurring. Recreational boaters should remain in port, or take shelter until waves subside. Commercial vessels should prepare for rough seas and consider remaining in port or taking shelter in port until hazardous seas subside. && $$ PZZ350-356-376-271100- /O.CON.KMFR.SC.Y.0010.000000T0000Z-180127T0000Z/ /O.CON.KMFR.GL.W.0009.180127T0000Z-180127T1500Z/ /O.CON.KMFR.SE.W.0011.180127T1500Z-180128T0600Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 200 PM PST Fri Jan 26 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... ...GALE WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM PST SATURDAY... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 7 AM TO 10 PM PST SATURDAY... * Winds...South increasing to 20 to 25 kt late this afternoon, increasing further to gales 30 to 40 kt this evening with occasional gusts to 50 kt possible late tonight from Cape Blanco northward. * Seas...Steep seas 12 to 14 feet this afternoon. Seas will become very steep and hazardous, building to 14 to 20 feet tonight. Seas will become more short period swell dominated and diminish to small craft advisory seas Saturday night. * Areas affected...All areas will be affected by steep to very steep and hazardous seas through Saturday morning. All areas will be affected by gales, with the strongest winds expected north of Gold Beach. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/hazard PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that winds and seas will create a potential hazard to smaller vessels and inexperienced mariners. A Hazardous Seas Warning means very steep and hazardous sea conditions are imminent or occurring. Recreational boaters should remain in port, or take shelter until waves subside. Commercial vessels should prepare for rough seas and consider remaining in port or taking shelter in port until hazardous seas subside. && $$ http://www.weather.gov/medford
675 WHUS76 KMFR 270406 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 806 PM PST Fri Jan 26 2018 PZZ350-271715- /O.CON.KMFR.GL.W.0009.000000T0000Z-180127T1500Z/ /O.EXA.KMFR.SR.W.0004.180127T0600Z-180127T1500Z/ /O.CON.KMFR.SE.W.0011.180127T1500Z-180128T0600Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- 806 PM PST Fri Jan 26 2018 ...STORM WARNING IN EFFECT UNTIL 7 AM PST SATURDAY... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 7 AM TO 10 PM PST SATURDAY... The National Weather Service in Medford has issued a Storm Warning...which is in effect until 7 AM PST Saturday. * Winds...South 35 to 45 kt with gusts to 60 kt. * Seas...Very steep and wind driven at 15 to 20 feet, becoming west 12 to 15 feet at 10 seconds Saturday afternoon through Saturday night. * Areas affected...Storm force winds are expected in all areas beyond 2 nm from shore, with gales elsewhere. All areas will be affected by steep to very steep and hazardous seas through Saturday night. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/hazard PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Storm Warning means winds of 48 to 63 knots along with extremely steep and dangerous seas are imminent or occurring. Recreational boaters should remain in port, or take shelter until winds and waves subside. Commercial vessels should prepare for very strong winds and dangerous sea conditions, and consider remaining in port or taking shelter in port until winds and waves subside. A Hazardous Seas Warning means very steep and hazardous sea conditions are imminent or occurring. Recreational boaters should remain in port, or take shelter until waves subside. Commercial vessels should prepare for rough seas and consider remaining in port or taking shelter in port until hazardous seas subside. && $$ PZZ370-271715- /O.CON.KMFR.GL.W.0009.000000T0000Z-180127T1500Z/ /O.CON.KMFR.SR.W.0004.180127T0600Z-180127T1500Z/ /O.CON.KMFR.SE.W.0011.180127T1500Z-180128T0600Z/ Waters from Florence to Cape Blanco OR from 10 to 60 nm- 806 PM PST Fri Jan 26 2018 ...STORM WARNING REMAINS IN EFFECT UNTIL 7 AM PST SATURDAY... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 7 AM TO 10 PM PST SATURDAY... * Winds...South 40 to 45 kt with gusts to 60 kt. * Seas...Very steep and wind driven at 18 to 22 feet, becoming west 12 to 15 feet at 10 seconds Saturday afternoon through Saturday night. * Areas affected...Storm force winds are expected out to 40 nm from shore, with Gales elsewhere. All areas will be affected by very steep and hazardous seas through Saturday night. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/hazard PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Storm Warning means winds of 48 to 63 knots along with extremely steep and dangerous seas are imminent or occurring. Recreational boaters should remain in port, or take shelter until winds and waves subside. Commercial vessels should prepare for very strong winds and dangerous sea conditions, and consider remaining in port or taking shelter in port until winds and waves subside. A Hazardous Seas Warning means very steep and hazardous sea conditions are imminent or occurring. Recreational boaters should remain in port, or take shelter until waves subside. Commercial vessels should prepare for rough seas and consider remaining in port or taking shelter in port until hazardous seas subside. && $$ PZZ356-376-271715- /O.CON.KMFR.GL.W.0009.000000T0000Z-180127T1500Z/ /O.CON.KMFR.SE.W.0011.180127T1500Z-180128T0600Z/ Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 806 PM PST Fri Jan 26 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM PST SATURDAY... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 7 AM TO 10 PM PST SATURDAY... * Winds...South 35 to 40 kt this evening with gusts to 50 kt. * Seas...Very steep and wind driven at 12 to 16 feet, becoming west 12 to 14 feet at 10 seconds Saturday afternoon through Saturday night. * Areas affected...Gales will impact all areas through Saturday morning. All areas will be affected by very steep and hazardous seas through Saturday night. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/hazard PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Hazardous Seas Warning means very steep and hazardous sea conditions are imminent or occurring. Recreational boaters should remain in port, or take shelter until waves subside. Commercial vessels should prepare for rough seas and consider remaining in port or taking shelter in port until hazardous seas subside. && $$ http://www.weather.gov/medford
668 WHUS76 KMFR 271021 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 221 AM PST Sat Jan 27 2018 PZZ350-370-272330- /O.CON.KMFR.GL.W.0009.000000T0000Z-180127T1500Z/ /O.CON.KMFR.SR.W.0004.000000T0000Z-180127T1500Z/ /O.CON.KMFR.SE.W.0011.180127T1500Z-180128T0600Z/ /O.NEW.KMFR.SW.Y.0008.180128T0600Z-180128T1800Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Waters from Florence to Cape Blanco OR from 10 to 60 nm- 221 AM PST Sat Jan 27 2018 ...STORM WARNING REMAINS IN EFFECT UNTIL 7 AM PST THIS MORNING... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 10 PM PST THIS EVENING... The National Weather Service in Medford has issued a Small Craft Advisory for hazardous seas...which is in effect from 10 PM this evening to 10 AM PST Sunday. * Winds...South 40 to 45 kt with gusts to 60 kt. * Seas...Very steep and wind driven at 18 to 22 feet, becoming west 12 to 15 feet at 10 seconds Saturday afternoon through Saturday night. * Areas affected...Storm force winds are expected out to 40 nm from shore, with Gales elsewhere. All areas will be affected by very steep and hazardous seas through Saturday night. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/hazard PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Storm Warning means winds of 48 to 63 knots along with extremely steep and dangerous seas are imminent or occurring. Recreational boaters should remain in port, or take shelter until winds and waves subside. Commercial vessels should prepare for very strong winds and dangerous sea conditions, and consider remaining in port or taking shelter in port until winds and waves subside. A Hazardous Seas Warning means very steep and hazardous sea conditions are imminent or occurring. Recreational boaters should remain in port, or take shelter until waves subside. Commercial vessels should prepare for rough seas and consider remaining in port or taking shelter in port until hazardous seas subside. A Small Craft Advisory for hazardous seas means that waves will be steep enough to create a potential hazard to smaller vessels and inexperienced mariners. && $$ PZZ356-376-272330- /O.CON.KMFR.GL.W.0009.000000T0000Z-180127T1500Z/ /O.CON.KMFR.SE.W.0011.180127T1500Z-180128T0600Z/ /O.NEW.KMFR.SW.Y.0008.180128T0600Z-180128T1800Z/ Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 221 AM PST Sat Jan 27 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM PST THIS MORNING... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 10 PM PST THIS EVENING... The National Weather Service in Medford has issued a Small Craft Advisory for hazardous seas...which is in effect from 10 PM this evening to 10 AM PST Sunday. * Winds...South 35 to 40 kt this evening with gusts to 50 kt. * Seas...Very steep and wind driven at 12 to 16 feet, becoming west 12 to 14 feet at 10 seconds Saturday afternoon through Saturday night. * Areas affected...Gales will impact all areas through Saturday morning. All areas will be affected by very steep and hazardous seas through Saturday night. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/hazard PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Hazardous Seas Warning means very steep and hazardous sea conditions are imminent or occurring. Recreational boaters should remain in port, or take shelter until waves subside. Commercial vessels should prepare for rough seas and consider remaining in port or taking shelter in port until hazardous seas subside. A Small Craft Advisory for hazardous seas means that waves will be steep enough to create a potential hazard to smaller vessels and inexperienced mariners. && $$ http://www.weather.gov/medford
What forecasters said that day
The local office's own words before this storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this storm warning went out at Jan 25, 8:53 PM PST, 5 hours 31 minutes earlier.
Area forecast discussion, Jan 25, 8:53 PM PST, 5 hours 31 minutes before
Area Forecast Discussion...CORRECTED
National Weather Service Medford OR
853 PM PST Thu Jan 25 2018
Corrected to remove mention of the wind advisory. The wind
advisory expired earlier today. Marine discussion also updated.
.DISCUSSION...An update will be made later this evening,
primarily to adjust winter weather headlines. A strong shortwave
is moving through the Cascades right now and will exit our
forecast area this evening. Webcams show it snowing hard at
Diamond Lake right now, but this represents that last significant
batch of showers for tonight. We'll still see scattered showers
through the night, but they will be of the lighter variety and
probable not cause too much more trouble. As a result, the winter
storm products will be allowed to expire later this evening.
We can already see high cloud streaming out ahead of our next
system approaching the coast right now. This system will bring
moderate to heavy precipitation to our area starting Friday
evening and continuing through Saturday. Driven by a 80-110 knot
westerly upper jet, dynamics look extremely favorable for any
north-south oriented mountain ranges (like the Cascades). In
addition, the moisture feed looks impressive, and with
precipitable water amounts of over 1 inch plowing into the coast,
this will be one of those rare westerly oriented atmospheric
rivers. Indeed, the latest guidance has increased precipitation
amounts, particularly in the Cascades and coastal ranges. For
example, model liquid ranges anywhere from 1 to 3 inches around
Crater Lake for this event, which translates into, perhaps, a
couple of feet of snow over the highest elevations.
With cold air already in place, there will be two main concerns
with this system:
1. This looks like a potentially very big snowstorm in the
Cascades. As we drop current advisories and warnings this evening,
we will be issuing a new watch for the Cascades from roughly Mt.
McLoughlin northward. As is often the case on systems oriented
like this, there can also be significant spill over of snow into
northern Klamath County, especially the highway 97 corridor around
Chemult. That area will also be included in the watch. Expect the
new watch by 11 PM.
2. With a chilly airmass in place and precipitation arriving
mostly at night, there is a concern for it to start as snow where
any cold air remains trapped in valleys. This occasionally happens
in the places like the Illinois Valley and the Evans Valley north
of Rogue River. Confidence is not high enough to issue any
headlines for that, but this is something we'll keep a close eye
on. Current guidance suggests cold air gets scoured out quickly,
but models are notorious for scouring out trapped cold air too
quickly. -Wright
&&
.AVIATION...26/00Z TAF CYCLE...A mix of VFR and MVFR conditions
will continue as showers develop and dissipate. Freezing levels
will drop around 1000 feet tonight, bringing snow showers to much
of the area, save for KRBG and the coast. Expect widespread
terrain obscuration and lower flight rules in showers. -MSC
&&
.MARINE...Updated 830 PM PST Thursday 25 Jan 2018...Winds will be
relatively calm through Friday afternoon, but seas will remain
steep at around 12 to 14 feet at 14 seconds. Showers will
continue over the waters through Friday morning before tapering
off in the afternoon. The next front is expected late Friday night
and winds will increase to small craft advisory by Friday
afternoon. Winds will increase further to gales by Friday night.
Current guidance suggests high end gales are likely, but there
could be a brief period of storm force gusts north of Cape Blanco
late Friday night. Seas will also build again, becoming very steep
and hazardous wind driven seas late Friday night. Seas will peak
late Friday night into Saturday morning at around 18 to 19 feet.
Conditions will improve Saturday as winds diminish by the morning,
but seas will remain high and steep through Saturday night. High
pressure builds in Sunday and conditions should be relatively calm
through much of Monday. /BR-y
&&
.PREV DISCUSSION... /Issued 234 PM PST Thu Jan 25 2018/
SHORT TERM...With an upper trough in place, a cold and unstable
air mass is over the region. This is resulting in a showery
pattern across the area. An area of enhanced showers is visible
on satellite moving inland from the coast this afternoon. This
area of light to moderate showers will move across area this
afternoon and early this evening. This will result in numerous
rain and snow showers for areas from the Cascades west and
scattered showers east of the Cascades. Snow levels have risen
with daytime heating to around 2500 to 3000 feet but are expected
to lower in heavier showers to around 2000 feet. Light to
moderate snow in showers is expected into the evening.
Accumulations in western valleys are less likely though due to
warmer temperatures and warmer roadways.
Shower activity will decrease tonight when the upper trough moves
east of the area. Some continued light showers are expected
though tonight and through the day Friday as moist onshore flow
continues and a weak boundary moves into the coast. The areas with
the best chances for light showers tonight and Friday will be
along the coast, coast mountains and into Josephine and Douglas
counties.
Friday night, the next weather system arrives. Models show good
agreement with a strong low approaching the Pacific Northwest
coast Friday evening and bringing a warm front in to the area
Friday night into Saturday morning. As warm advection occurs,
expect snow levels to increasing, rising from near 3000 feet
Friday evening and night to 6000 to 7000 feet late Saturday
morning into Saturday afternoon. The transition to higher snow
levels is expected to occur around mid to late morning Saturday
over the Cascades. The GFS and ECMWF models both support this
timing. However the NAM indicates warm air moving into the area
quicker. So will need to monitor this. Before the warm air
arrives, models agree and show a potential for moderate to heavy
snow Friday night into early Saturday morning over the Southern
Oregon Cascades. West of the Cascades, expect snow levels to rise
in the early morning on Saturday. Moderate to locally heavy rain
is expected along the coast with light to moderate rain over
inland west side valleys. East side locations will be the slowest
to see snow levels rise, with this transition to rain expected to
occur in the late morning and early afternoon.
The other factor with this frontal system Friday night into
Saturday will be the potential for strong gusty winds. A low
level jet moving into the coast Friday night and early Saturday is
expected to result in strong gusty winds, possibly gusting up to
60 mph, at coastal headlands. Other coastal locations may also see
gusty winds in the 40 to 50 mph range. Inland, winds are expected
to increase and may become strong over some mountain and east
side locations. The main concern right now is for strong winds in
the Summer Lake area and over surrounding higher terrain in Lake
county. Models are indicating a 60 to 65 kt jet at 700 mb moving
into eastern locations on Saturday and bringing the potential for
high winds, mainly in the Summer Lake and surrounding area.
As the low moves inland to the north and a high pressure ridge
begins to build into the region from the southwest late Saturday
afternoon into Saturday night, expect precipitation to decrease
and gradually shift northward. This will result in diminishing
chances for rain by Saturday night.
LONG TERM...Sunday through Thursday. A ridge will build in Sunday,
drying out conditions save for a few lingering showers. As is
typical under a ridge during this time of year, expect valley fog
Sunday morning. The forecast gets more complex Monday... another
stream of moisture with subtropical origins will impact the Pacific
Northwest. The focus of precipitation will be in Washington and
northern Oregon. A trailing cold front will sweep through the region
Tuesday bringing a quick shot of precipitation. Wednesday onward,
models lean towards general ridging and dryer than normal weather.
The details differ somewhat between models. The GFS projects a
stronger ridge, driving offshore flow at the surface... while the EC
projects several shortwaves riding over the top of the ridge
bringing a chance of some light precipitation to the area. The GFS
has shown more consistency over the past several runs, and the
majority of ensemble members kept any short waves well north of the
Medford CWA, so leaned towards dry conditions for the extended.
-MSC
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...Winter Weather Advisory until 10 PM PST this evening for
ORZ027>030.
Wind Advisory until 10 PM PST this evening for ORZ030-031.
Winter Weather Advisory until 10 PM PST this evening above 1500
feet in the for ORZ024.
Winter Storm Warning until 10 PM PST this evening above 2500
feet in the for ORZ024.
Winter Weather Advisory until 10 PM PST this evening above 2500
feet in the for ORZ023.
Winter Weather Advisory until 10 PM PST this evening above 2000
feet in the for ORZ025-026.
CA...Wind Advisory until 10 PM PST this evening for CAZ085.
Winter Storm Warning until 10 PM PST this evening above 3500
feet in the for CAZ080.
Winter Weather Advisory until 10 PM PST this evening below 4000
feet in the for CAZ082.
Winter Storm Warning until 10 PM PST this evening above 4000
feet in the for CAZ082.
Winter Weather Advisory until 10 PM PST this evening above 2000
feet in the for CAZ080.
Winter Weather Advisory until 10 PM PST this evening for CAZ081.
Winter Weather Advisory until 10 PM PST this evening for CAZ083.
Winter Storm Warning until 10 PM PST this evening for CAZ083.
Pacific Coastal Waters...Small Craft Advisory until 4 PM PST Friday for
PZZ350-356-370-376.
Gale Warning from 4 PM Friday to 4 AM PST Saturday for
PZZ350-356-370-376.The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 25, 10:16 PM PST | Winter Storm Watch | MFR | Douglas, Jackson, Josephine, Klamath, Lake | 6 hr |
| Jan 26, 2:24 AM PST | Hazardous Seas Warning | MFR | 44 hr | |
| Jan 26, 4:43 AM PST | Winter Storm Warning | MFR | Douglas, Jackson, Josephine, Klamath, Lake | 28 hr |
| Jan 26, 4:43 AM PST | Winter Weather Advisory | MFR | Jackson, Josephine, Klamath, Lake | 28 hr |
| Jan 26, 5:08 AM PST | High Wind Watch | MFR | Coos, Curry, Douglas | 8 hr |
| Jan 26, 5:08 AM PST | Wind Advisory | MFR | Klamath, Lake | 36 hr |
| Jan 26, 1:30 PM PST | High Wind Warning | MFR | Coos, Curry, Douglas | 17 hr |
| Jan 26, 4:43 AM PST | Winter Storm Watch | MFR | Siskiyou | 10 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.